Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 4, 2018, 10:28 PM EDT for 4 states. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2018, 10:28 PM EDT (02:28 UTC)
- Expired
- May 4, 2018, 11:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Salem County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WWUS81 KPHI 050228
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1028 PM EDT FRI MAY 4 2018
DEZ001-MDZ008-012-NJZ008>010-012>020-027-PAZ060-070-071-101>106-
050330-
New Castle-Cecil-Kent-Salem-Camden-Mercer-Northwestern
Burlington-Ocean-Southeastern Burlington-Morris-Hunterdon-Eastern
Monmouth-Western Monmouth-Somerset-Middlesex-Gloucester-Lower
Bucks-Eastern Montgomery-Upper Bucks-Western
Montgomery-Delaware-Eastern Chester-Western
Chester-Philadelphia-Berks-
1028 PM EDT FRI MAY 4 2018
...AN OUTFLOW BOUNDARY WILL AFFECT NORTHERN AND CENTRAL NEW JERSEY
AND THE DELAWARE VALLEY THROUGH MIDNIGHT...
At 1024 PM EDT, radar indicated an outflow boundary was located
along a line extending from near Lincoln Park to near Byram to
Paradise. Movement was southeast at 35 mph.
Winds around 40 mph are possible with this outflow boundary. Winds
of 35 to 45 mph have been reported at Mount Pocono, Reading, and
Allentown Pennsylvania when this outflow boundary went through.
Locations impacted through midnight include...
Philadelphia, Trenton, Camden, Wilmington, New Brunswick, Perth
Amboy, Newark, Long Branch, West Chester, Morristown, Elkton,
Somerville, Gloucester City, Somerset, Edison, Lakewood, Calvert,
Cherry Hill, Middletown and Old Bridge.
LAT...LON 4027 7399 3990 7450 3948 7554 3972 7551
3972 7552 3946 7559 3925 7609 3952 7598
3972 7624 3987 7599 4014 7588 4023 7602
4055 7516 4105 7444 4100 7430 4060 7446
4043 7400 4048 7402 4048 7401 4047 7400
TIME...MOT...LOC 0224Z 323DEG 30KT 4092 7435 4044 7502 4003 7610
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 4, 9:38 PM EDT, 50 minutes earlier.
Area forecast discussion, May 4, 9:38 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
938 PM EDT Fri May 4 2018
.SYNOPSIS...
A cold front will move across our area tonight. This front will
stall to our south, and a new area of low pressure will move
along this front, passing to our southeast on Sunday. High
pressure will build in behind this system through early next
week before another area of low pressure moves through the Great
Lakes and approaches our area by the end of next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Showers were scattered throughout eastern Pennsylvania,
northeastern Maryland, Delaware and New Jersey around 9:30 PM.
The showers were ahead of an approaching cold front. The
boundary is forecast to pass through most of eastern
Pennsylvania and northern New Jersey between about 10:00 PM and
midnight. The front should work its way across the upper
Delmarva and southern New Jersey between about midnight and 2:00
AM. Once the front passes, the showers are expected to come to
an end.
Minimum temperatures are expected to range mainly from the
middle 50s to the lower 60s in our region.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
A secondary cold front moves through the region Saturday
morning then stalls out over the Mid-Atlantic area. Upper trough
will move through the lower Midwest and into the Tennessee
Valley and Gulf Coast states and begin to interact with the
stalled boundary. Surface low pressure develops over the
Southeast U.S., and some showers begin to lift north into the
Delmarva and Delaware Valley in the afternoon.
Much cooler and more seasonal temps on tap for Saturday as
highs will be in the low to mid 70s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Cold front that moves through our area this evening will stall
to our south. An upper-level trough will aid in the formation of
a new area of low pressure along this front over the Southeast.
Precipitation moves back into the area Sunday morning as the
low tracks along the East Coast. GFS and ECMWF keep majority of
the precipitation offshore, but showers are expected to persist
northwest of the low in much of our CWA through Monday morning.
High pressure moves in behind the low and dominates our weather
through Wednesday. This will provide fair and seasonable
weather for the first half of next week.
Another area of low pressure attempts to form along the
Southeast Coast on Thursday as the high begins to move off to
the northeast. To the west, an upper-level trough moves across
the Hudson Bay with a shortwave trough to its south over the
Great Lakes Region. At the surface, a cold front moves across
the Midwest with an embedded area of low pressure. This could
bring the next chance of showers and thunderstorms to our area
by the end of next week. Temperatures are anticipated to
gradually warm ahead of this front as the high shifts off to the
northeast.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Overnight...Mainly VFR. Scattered showers until about 0400z. A
cold front is expected to pass across our TAF sites from
northwest to southeast between about 0300z and 0500z. A
southwest wind near 10 knots gusting around 20 knots should
become northwest at 5 to 10 knots.
Saturday...Mainly VFR. Northwest wind 5 to 10 knots becoming
southwest in the afternoon. Showers arriving from the south at
KPHL, KILG, KMIV and KACY late in the day.
OUTLOOK...
Saturday night and Sunday: Sub-VFR conditions possible with a
chance of showers through the period. East to northeast winds 5
to 15 kts, perhaps with a few gusts to 20 kts on Sunday.
Moderate confidence. May see some patchy fog near the coast,
though confidence of this is low.
Sunday night and Monday: May see residual sub-VFR Sunday
evening before winds become northwesterly by late Sunday night
and Monday. Some low VFR or even MVFR BKN CIGs may develop on
Monday as north/northwest winds increase to 10 to 15 kts with
higher gusts possible. Moderate confidence.
Monday night through Wednesday: Generally VFR with east or
northeast winds around or below 10 kts, though possibly a bit
stronger at times near the coast. Moderate confidence.
&&
.MARINE...
A Small Craft Advisory remains in effect as near shore waters
as winds may gust 25 knots at times. Farther offshore may have
a more difficult time mixing down the strong gusts with an
inversion over the waters. Additionally, seas of 4-6 ft are
expected on the coastal waters.
Conditions fall below SCA levels late tonight. Sub-SCA
conditions expected Saturday.
OUTLOOK...
Saturday night and Sunday: Sub-advisory conditions expected
with a chance of showers. Some visibility restrictions are
possible with the showers, and there is some potential for
patchy fog on Sunday.
Sunday night and Monday: Seas may build to around 5 feet during
the period with longer-period southeasterly swell developing.
Patchy fog may develop with onshore flow on Sunday night, but
winds should switch to northwest and increase on Monday,
dissipating any fog that is able to develop. There is some
potential for advisory- level winds Monday. A chance of showers
with local visibility restrictions and erratic waves/wind.
Monday night and Tuesday: Residual/marginal advisory conditions
possible Monday evening, but winds/seas should subside during
this period.
Tuesday night and Wednesday: Sub-advisory conditions expected.
A slight chance of showers on Wednesday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ450>455.
Small Craft Advisory until midnight EDT tonight for ANZ430-431.
&&
Synopsis...Davis/Staarmann
Near Term...Iovino
Short Term...MPS
Long Term...Davis/Staarmann
Aviation...CMS/Iovino
Marine...CMS/MPSHazardous weather outlook, May 4, 6:38 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 638 PM EDT Fri May 4 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-052245- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 638 PM EDT Fri May 4 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-052245- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 638 PM EDT Fri May 4 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 4, 10:03 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1003 PM EDT FRI MAY 4 2018
DEZ001-NJZ001-007>010-012-015-PAZ055-060>062-070-071-101>106-050230-
New
Castle-Mercer-Morris-Hunterdon-Sussex-Somerset-Middlesex-Warren-Lower
Bucks-Lehigh-Eastern Montgomery-Western
Chester-Northampton-Philadelphia-Upper Bucks-Monroe-Western
Montgomery-Delaware-Eastern Chester-Berks-
1003 PM EDT FRI MAY 4 2018
...AN OUTFLOW BOUNDARY WILL AFFECT NORTHERN NEW JERSEY...SOUTHEAST
PENNSYLVANIA...AND THE DELAWARE VALLEY...
At 1001 PM EDT, radar indicated an outflow boundary was located
along a line extending from near Mount Arlington to near New Morgan.
Movement was southeast at 30 mph.
Winds to around 40 mph are possible with and just behind this
outflow boundary.
Locations impacted through 11 PM include...
Philadelphia, Allentown, Reading, Easton, West Chester, Morristown,
Somerville, Newton, Somerset, Bethlehem, Bridgewater, Norristown,
Pottstown, Dover, Phoenixville, Lansdale, Madison, West Norriton,
Hopatcong and Forks.
LAT...LON 4121 7439 4104 7450 4105 7445 4102 7443
4100 7430 4090 7427 4091 7433 4075 7436
4067 7446 4066 7440 4060 7446 4060 7433
3971 7579 3972 7592 3995 7600 4011 7594
4014 7588 4042 7630 4130 7455
TIME...MOT...LOC 0201Z 319DEG 26KT 4093 7460 4022 7590
SFJSpecial weather statement, May 4, 10:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1028 PM EDT FRI MAY 4 2018
DEZ001-MDZ008-012-NJZ008>010-012>020-027-PAZ060-070-071-101>106-
050330-
New Castle-Cecil-Kent-Salem-Camden-Mercer-Northwestern
Burlington-Ocean-Southeastern Burlington-Morris-Hunterdon-Eastern
Monmouth-Western Monmouth-Somerset-Middlesex-Gloucester-Lower
Bucks-Eastern Montgomery-Upper Bucks-Western
Montgomery-Delaware-Eastern Chester-Western
Chester-Philadelphia-Berks-
1028 PM EDT FRI MAY 4 2018
...AN OUTFLOW BOUNDARY WILL AFFECT NORTHERN AND CENTRAL NEW JERSEY
AND THE DELAWARE VALLEY THROUGH MIDNIGHT...
At 1024 PM EDT, radar indicated an outflow boundary was located
along a line extending from near Lincoln Park to near Byram to
Paradise. Movement was southeast at 35 mph.
Winds around 40 mph are possible with this outflow boundary. Winds
of 35 to 45 mph have been reported at Mount Pocono, Reading, and
Allentown Pennsylvania when this outflow boundary went through.
Locations impacted through midnight include...
Philadelphia, Trenton, Camden, Wilmington, New Brunswick, Perth
Amboy, Newark, Long Branch, West Chester, Morristown, Elkton,
Somerville, Gloucester City, Somerset, Edison, Lakewood, Calvert,
Cherry Hill, Middletown and Old Bridge.
LAT...LON 4027 7399 3990 7450 3948 7554 3972 7551
3972 7552 3946 7559 3925 7609 3952 7598
3972 7624 3987 7599 4014 7588 4023 7602
4055 7516 4105 7444 4100 7430 4060 7446
4043 7400 4048 7402 4048 7401 4047 7400
TIME...MOT...LOC 0224Z 323DEG 30KT 4092 7435 4044 7502 4003 7610
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:03 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 27 min |
Nearby
Special Weather Statements in New Jersey, 2018Special Weather Statements in Pennsylvania, 2018Special Weather Statements in Delaware, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.